Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 11, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 16, 2019, 11:18 PM CDT for Knox County, Stark County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2019, 11:18 PM CDT (04:18 UTC)
- Expired
- May 17, 2019, 12:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knox County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 79 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 7:57 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2335 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1972 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
906
WUUS53 KILX 170418
SVRILX
ILC095-175-170500-
/O.NEW.KILX.SV.W.0011.190517T0418Z-190517T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
1118 PM CDT Thu May 16 2019
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Stark County in north central Illinois...
Northeastern Knox County in west central Illinois...
* Until midnight CDT.
* At 1117 PM CDT, a severe thunderstorm was located over Altona, or
14 miles northeast of Galesburg, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wyoming, Toulon, Osceola, Wataga, Bradford, Oneida, Altona, Elmira,
Victoria, West Jersey, La Fayette, Castleton, Duncan and Snake Den
Hollow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4122 8964 4098 8965 4098 9028 4115 9025
4115 8987 4123 8986
TIME...MOT...LOC 0417Z 272DEG 33KT 4107 9015
HAIL...1.00IN
WIND...60MPH
$$
Auten1 follow-up statement
458
WWUS53 KILX 170452
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1152 PM CDT Thu May 16 2019
ILC095-175-170502-
/O.EXP.KILX.SV.W.0011.000000T0000Z-190517T0500Z/
Stark-Knox-
1152 PM CDT Thu May 16 2019
...THE SEVERE THUNDERSTORM WARNING FOR STARK AND NORTHEASTERN KNOX
COUNTIES WILL EXPIRE AT MIDNIGHT CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central and west central Illinois.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lincoln.
LAT...LON 4122 8964 4098 8965 4098 9028 4115 9025
4115 8987 4123 8986
TIME...MOT...LOC 0452Z 272DEG 33KT 4106 8980
$$
AutenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 9:02 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 16, 9:02 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 902 PM CDT Thu May 16 2019 .UPDATE... Issued at 902 PM CDT Thu May 16 2019 Already updated several times for canceling of watches and then again for a new watch that includes Stark and Marshall counties. Current forecast actually has good handle on expected weather for the rest of the night. So no update planned at this time. && .SHORT TERM...(This evening through Friday) ISSUED AT 325 PM CDT Thu May 16 2019 Persistent convective complex that developed over the Dakotas last night continues to track southeastward...with the back edge of the system currently impacting the NE KILX CWA around Danville. The storms are following the strongest instability axis, which will take the main complex into Indiana over the next couple of hours. Am concerned about additional development on the back edge of the departing system, as it is being fed by a highly unstable airmass characterized by SBCAPEs of over 4000J/kg. As a result, think scattered thunderstorms will persist along/northeast of a Bloomington to Robinson line through early evening. After that, attention will turn to convective development along an approaching cold front currently extending from central Wisconsin into northern Iowa. Scattered thunderstorms will develop along this boundary by mid-evening, with storms tracking across the northern CWA through the night. Have therefore included slight chance PoPs as far south as a Canton to Lincoln...to Paris line...with high chance or likely PoPs along/north of a Galesburg to Minonk line. Scattered showers and thunderstorms will persist near the frontal boundary into Friday, before it begins to lift back northward later in the day. High temperatures will range from the middle 70s far north around Lacon...to the middle to upper 80s further south across the remainder of the area. .LONG TERM...(Friday night through Thursday) ISSUED AT 325 PM CDT Thu May 16 2019 Vigorous short-wave trough currently over northern California will cross the Rockies and approach Illinois from the west Saturday night into Sunday. Primary surface low will develop in the lee of the Rockies over eastern Colorado on Saturday then will track northeastward into Wisconsin by Sunday evening. As the low approaches, a wave of convection will develop across the Plains Saturday afternoon...then will push into central Illinois late Saturday night into Sunday morning. Will carry high chance to likely PoPs during that time frame accordingly. Big question then becomes...will the atmosphere have enough time to adequately destabilize after the morning precip in order to support another round of convection Sunday afternoon as a cold front pushes into Illinois. 12z May 16 GFS shows a narrow instability axis characterized by SBCAPEs of around 2000J/kg developing along/east of I-57 by Sunday afternoon, but generates little or no late day convection in Illinois. Think this may be too optimistic, especially given 0-6km bulk shear values increasing to 40-50kt. With front not passing into Indiana until evening, think at least scattered strong to potentially severe storms will fire during the afternoon...especially across the E/SE. Stay tuned to later forecasts as details become fine-tuned. Once the front passes, cooler/drier weather will be on tap for Monday before yet another system brings unsettled weather late Monday night into Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 630 PM CDT Thu May 16 2019 Cold front currently extending from southern Wisconsin to central Iowa will serve as the main focus for scattered thunderstorm development tonight into early Friday morning. Most models continue to suggest the bulk of the convection will remain along/north of the I-80 corridor: however, have included VCTS at both KPIA and KBMI between 05z and 09z. Winds will initially be strong/gusty from the southwest early this evening, but will decrease to around 10kt after sunset. Thanks to a strengthening low-level jet, have introduced 40-45kt of wind shear at all terminals overnight. The jet will weaken/shift east of the region by Friday morning. Gusty southwesterly surface winds will then resume at all sites through Friday afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Auten SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, May 16, 3:14 PM CDT, 8 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 314 PM CDT Thu May 16 2019 ILZ027>031-037-038-171100- Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 314 PM CDT Thu May 16 2019 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... There is a slight risk of severe thunderstorms the rest of the afternoon. Damaging winds and large hail are possible. Additional storms may develop again after midnight, though the severe weather threat will be lower. Moderate flooding will continue on the Illinois River around Peoria and upstream for the next several days. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Scattered thunderstorms will be possible on Friday, though the severe weather risk should be further north in Illinois. A strong storm system will likely impact the region over the weekend. There will be a risk of severe thunderstorms Saturday into Sunday. Although considerable uncertainty in the evolution and timing of this system continue, damaging winds and hail appear to be the main severe weather threats. Another strong storm system is possible Tuesday into Wednesday. At this time, it appears severe thunderstorms will be possible again. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon, generally south of I-74, through around 5 pm. ILZ036-040-041-047-049-050-171100- Cass-Fulton-Mason-Morgan-Schuyler-Scott- 314 PM CDT Thu May 16 2019 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... Isolated thunderstorms will occur this afternoon, which may have strong winds with them. Moderate to major flooding will continue on the Illinois River for the next several days. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A strong storm system will likely impact the region over the weekend. There will be a risk of severe thunderstorms Saturday into Sunday. Although considerable uncertainty in the evolution and timing of this system continue, damaging winds and hail appear to be the main severe weather threats. Another strong storm system is possible Tuesday into Wednesday. At this time, it appears severe thunderstorms will be possible again. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed through 6 pm. ILZ042>046-048-051>057-061-171100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Menard-Moultrie-Piatt-Sangamon-Shelby-Vermilion- 314 PM CDT Thu May 16 2019 This Hazardous Weather Outlook is for much of central Illinois and east central Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... There is a slight risk of severe thunderstorms the remainder of the afternoon into early evening. Damaging winds and hail are the main concerns. A tornado or two cannot be ruled out, with the best chances of this near Danville and Paris. Additional thunderstorms are possible after midnight near the I-74 corridor, though these are not expected to be severe. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A strong storm system will likely impact the region over the weekend. There will be a risk of severe thunderstorms Saturday into Sunday. Although considerable uncertainty in the evolution and timing of this system continue, damaging winds and hail appear to be the main severe weather threats. Another strong storm system is possible Tuesday into Wednesday. At this time, it appears severe thunderstorms will be possible again. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and early evening. ILZ062-063-066>068-071>073-171100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 314 PM CDT Thu May 16 2019 This Hazardous Weather Outlook is for southeast Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... A few strong to severe thunderstorms will be possible this afternoon and early evening. Damaging winds and large hail are the main concerns. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A strong storm system will likely impact the region over the weekend. There will be a risk of severe thunderstorms Saturday night into Sunday. Although considerable uncertainty in the evolution and timing of this system continue, damaging winds and hail appear to be the main severe weather threats. Another strong storm system is possible Tuesday into Wednesday. At this time, it appears severe thunderstorms will be possible again. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and early evening. Geelhart
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 10:49 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 26 min |
| May 17, 8:41 AM CDT | Special Weather Statement | ILX | Knox | 34 min |
| May 17, 9:11 AM CDT | Special Weather Statement | ILX | Peoria | 34 min |
| May 17, 9:12 AM CDT | Special Weather Statement | ILX | Peoria | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.